MAUDE Adverse Event Report: CONMED 1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5EA

CONMED 1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5EA
Model Number 5091-201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was discarded by the user facility due to biomaterial on the device; therefore, an evaluation is unable to be performed.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.No prior complaints have been received for this specific lot of (b)(4) units.A two-year historical complaint review revealed 6 similar events involving 7 devices have been reported for this product.(b)(4).A risk analysis was performed and this failure is deemed acceptable.The customer is advised of the following warnings and precautions set forth in the instructions for use.-after use blades, burs and tubing sets may be a potential biohazard and should be handled and disposed in accordance with acceptable medical practice and applicable local and national requirements.-do not use burs for plunge cutting.Injury or damage may occur.-disposable blades and burs are supplied sterile and are for single use only.-always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.-direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices.If contact does occur, shaver blades can break, seize, or shed metal particles.Shaver blade or bur should be examined for damage and replaced if necessary.-do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
A conmed affiliate reported on behalf of a user facility that during a mandible procedure, the tip of a 00509120100 side-cutting bur broke.The broken tip was captured by the suction line.This did not cause a significant delay and the procedure was completed as scheduled with no patient injury.The reported device was discarded by the facility due to biomaterial still present on the device.Additional patient information and event details have not been provided.This report is raised on the basis of a device malfunction with potential for patient injury with recurrence.

Brand Name
1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5EA
Common Device Name
SIDECUTTING BUR
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7047646
Report Number1017294-2017-00120
Device Sequence Number1879789
Product Code GFF
UDI-Device Identifier10845854001028
UDI-Public(01)10845854001028(17)220723(30)1(10)853728
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/23/2022
Device Model Number5091-201
Device Catalogue Number00509120100
Device Lot Number853728
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1